Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 277, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2003, 7:44 PM CDT for Schuyler County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 26, 2003, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2299 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 270044
SVRILX
ILC169-270145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
744 PM CDT TUE AUG 26 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 845 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HUNTSVILLE...OR ABOUT 18 MILES WEST OF
RUSHVILLE...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKLYN
LITTLETON
RUSHVILLE
OTHER LOCATIONS IN THIS WARNING INCLUDE...CAMDEN AND RAY.
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4029 9091 4017 9092 4011 9070 4007 9066
4002 9051 4023 9047
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT TUE AUG 26 2003 SEVERAL FORECAST PROBLEMS TO DEAL WITH DURING THE NEXT WEEK. MAIN FORECAST PROBLEM NEXT 24 HOURS IS WEAK FRONTAL BOUNDARY THAT IS SAGGING SOUTH OVER SOUTHERN WISCONSIN AS OF 19Z. ALSO...PREFRONTAL TROF EXTENDS FROM CHICAGO AREA SOUTHWESTWARD INTO SERN IA. ACTIVITY THAT FIRED ALONG THIS BOUNDARY IN THE CHICAGO AREA HAS MOVED INTO INDIANA THIS AFTERNOON. REST OF IL REMAINS DRY AND HOT WITH LITTLE IN THE WAY OF CLOUDS. MODELS ARE HANDLING THIS SYSTEM PRETTY WELL AND WENT WITH A BLEND OF ETA/GFS. FRONT TO CONTINUE MOVING SOUTH AND WILL MOVE INTO CWA AFTER 00Z. WEAK S/W OVER KS AND NWRN MO TO MOVE ALONG BONDARY INTO IL THIS EVENING...BUT WITH WAVE WEAKENING...LOSS OF DAYTIME HEATING AND MOISTURE RATHER LIMITED...LOWERED LIKELY POPS BACK INTO CHANCE CATAGORY ALONG AND N OF I-70. PCPN TO SPREAD SOUTH OF I-70 AFTER MIDNIGHT. BOUNDARY STALLS OVER SRN IL ON WEDNESDAY AND UNCERTAINTY OF WHERE IT WILL STALL AT...KEPT CHANCE POPS OVER ALL OF CWA ALL DAY...BEFORE TAPERING OFF WEDNESDAY EVENING. A BREAK IN THE PRECIPITATION ON THURSDAY STILL A GOOD BET...EVEN WITH BOUNDARY MOVING BACK NORTH OVER CWA AS A WARM FRONT. FEEL THAT MORE SIGNIFICANT DYNAMICS WILL BE WITH NEXT FRONTAL SYSTEM THAT WILL DEVELOP OVER THE NORTHERN PLAINS AND APPROACH IL THURSDAY EVENING. RWS/TRWS TO CONTINUE OVER CWA THURSDAY NIGHT AND FRIDAY UNTIL FRONT MOVES INTO SRN IL LATE FRIDAY NIGHT. BUT CHANGES ARE IN STORE FOR THE FORECAST FOR SATURDAY AND EARLY SUNDAY. GFS...MRF AND CANADIAN CONTINUE TO SHOW MAIN UPPER LEVEL TROF SWINGING THRU MIDWEST SATURDAY...CAUSING BOUNDARY TO MOVE BACK INTO CWA WITH ANOTHER ROUND OF PCPN DURING THE DAY SATURDAY...CONTINUING SATURDAY NIGHT...BEFORE EXITING SUNDAY MORNING. ADDED CHANCE POPS TO ALL OF CWA FOR THIS TIME PERIOD. THEN CWA FINALLY DRIES OUT AND COOLS OFF FOR THE REST OF THE HOLIDAY WEEKEND. AS FOR TEMPS...MADE MINOR ADJUSTMENTS TO GOING TEMPS. HOTEST DAY WAS TODAY...BUT WILL STILL SEE WARM TEMPS WEDNESDAY AND THURSDAY...BEFORE DROPPING INTO THE 70S AND LOWER 80S FOR THE WEEKEND. ISC GRIDS SENT EARLIER. .ILX...NONE. BYRD
Hazardous weather outlook, Aug 26, 11:21 AM CDT, 8 hours 23 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1121 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND NORTH OF I-70. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A RESULT OF A FRONTAL BOUNDARY MOVING SOUTH INTO CENTRAL ILLINOIS AND COLLIDING WITH A VERY UNSTABLE AIR MASS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT LATER TODAY AND OVERNIGHT...THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MIDDLE 90S AND DEW POINT TEMPERATURES FROM 70 TO 75 DEGREES...WILL DRIVE HEAT INDEX VALUES TO NEAR 105 DEGREES IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER THREAT FOR SCATTERED THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS CLOSE TO THE STATE. AT THIS TIME...IT APPEARS THE SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LIMITED DURING THE DAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE REGION LATE THURSDAY INTO FRIDAY...BRINGING WITH IT ANOTHER THREAT FOR MORE ORGANIZED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. IT APPEARS THE PRIMARY THREAT TIME WOULD BE FROM 3 TO 8 PM IN AREAS ALONG AND NORTH OF INTERSTATE 72...WITH LOCATIONS TO THE SOUTH OF INTERSTATE SEEING THE ACTIVITY BETWEEN 800 PM AND MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 59 min |
| Aug 26, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 56 min |
| Aug 26, 9:55 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| Aug 26, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 51 min |
| Aug 26, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 44 min |
| Aug 27, 3:06 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.